Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 323, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2019, 10:00 PM EDT for 4 counties in Georgia. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2019, 10:00 PM EDT (02:00 UTC)
- Expired
- Sep 27, 2019, 10:28 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 10:02 PM EDT | TSTM WND DMG | 1 Wnw James H. Floyd St, GA | TREE BLOCKING THE ENTIRE HIGHWAY. TIME IS ESTIMATED FROM RADAR |
| Sep 27, 10:04 PM EDT | TSTM WND DMG | 1 Ene Berryton, GA | A DOWN TREE BLOCKED ALL SOUTHBOUND LANES. TIME IS ESTIMATED FROM RADAR. |
| Sep 27, 10:10 PM EDT | TSTM WND DMG | Summerville, GA | A TREE WAS REPORTED IN THE ROAD ON THE 500TH BLOCK OF WASHINGTON STREET. TIME IS ESTIMATED FROM RADAR. |
| Sep 27, 10:22 PM EDT | TSTM WND DMG | 1 Wsw Summerville, GA | POWER LINE DOWN ON THE ROAD NEAR THE INTERSECTION OF MARTIN STREET AND HWY 46. TIME IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WUUS52 KFFC 280200
SVRFFC
GAC055-115-129-295-280245-
/O.NEW.KFFC.SV.W.0323.190928T0200Z-190928T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1000 PM EDT Fri Sep 27 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Floyd County in northwestern Georgia...
Southeastern Walker County in northwestern Georgia...
Western Gordon County in northwestern Georgia...
Chattooga County in northwestern Georgia...
* Until 1045 PM EDT.
* At 1000 PM EDT, a severe thunderstorm was located over James H.
Floyd State Park, or near Summerville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rome, Calhoun, Lafayette, Summerville, Trion, Lyerly, Menlo, Naomi,
Center Post, Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee,
Lake Marvin, Linwood, Cloudland, Berryton, Sugar Valley and Everett
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
3449 8486 3429 8531 3444 8550 3451 8551
TIME...MOT...LOC 0200Z 226DEG 22KT 3445 8531
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
407
WWUS52 KFFC 280214
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Fri Sep 27 2019
GAC055-115-129-295-280245-
/O.CON.KFFC.SV.W.0323.000000T0000Z-190928T0245Z/
Floyd GA-Walker GA-Gordon GA-Chattooga GA-
1014 PM EDT Fri Sep 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN FLOYD...SOUTHEASTERN WALKER...WESTERN GORDON AND
NORTHERN CHATTOOGA COUNTIES...
At 1014 PM EDT, a severe thunderstorm was located near Subligna, or
near Summerville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calhoun, Lafayette, Summerville, Trion, Naomi, Center Post,
Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee, Lake Marvin,
Linwood, Sugar Valley, Everett Springs and James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
3449 8486 3436 8523 3447 8541 3456 8546
TIME...MOT...LOC 0214Z 226DEG 22KT 3451 8523
HAIL...1.00IN
WIND...60MPH
$$366
WWUS52 KFFC 280228
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1028 PM EDT Fri Sep 27 2019
GAC055-115-129-295-280238-
/O.CAN.KFFC.SV.W.0323.000000T0000Z-190928T0245Z/
Floyd GA-Walker GA-Gordon GA-Chattooga GA-
1028 PM EDT Fri Sep 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
SOUTHEASTERN WALKER...WESTERN GORDON AND NORTHERN CHATTOOGA COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
3449 8486 3436 8523 3447 8541 3456 8546
TIME...MOT...LOC 0224Z 226DEG 22KT 3457 8516
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:30 PM EDT, 30 minutes earlier.
Area forecast discussion, Sep 27, 9:30 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
930 PM EDT Fri Sep 27 2019
.UPDATE...
Most convection has died with the exception of outflow driven
convection over the far NNW living on the leftover over
instability up that way. That area should diminish as the
evening progresses.
At this point there are no other concerns.
BDL
&&
.PREV DISCUSSION... /Issued 702 PM EDT Fri Sep 27 2019/
SHORT TERM /Tonight through Saturday Night/...
Scattered showers and thunderstorms are ongoing across central
Georgia and are expected to spread into northern Georgia later this
afternoon and during the early evening. PoPs of 25-40 percent are
anticipated across central Georgia and into the metro area, and 15-
25 percent elsewhere across the forecast area. While widespread
severe weather is not expected, with SBCAPE values of 1500-2000 J/kg
and DCAPE of around 1000 J/kg in central Georgia, a few storms in
that area could become strong and capable of producing gusty outflow
winds. While some isolated storms could produce some local rainfall
totals of up to a half of an inch, any convective rain that occurs
with these storms will do little to mitigate the current drought.
Easterly to southeasterly winds will continue overnight and into the
day on Saturday, which will lead to a continued increase in low
level moisture. Focusing and lift should be more pronounced over
northern Georgia, with PoPs expected to reach into the 25-40 percent
range. With more instability, diurnally driven thunderstorms could
be stronger on Saturday afternoon, with a few stronger storms
capable of producing gusty winds, frequent lightning, and locally
heavy rain.
High temperatures across the area this afternoon are expected to
mainly range from 14-18 degrees above climatological normals,
reaching into the mid 90s in north Georgia and upper 90s in central
Georgia. Due to the potential for increased cloud coverage on
Saturday, temperatures are expected to be slightly cooler, but still
12-16 degrees above normal in the low 90s in north Georgia and mid
90s in central Georgia. These temperatures are expected to once
again reach or exceed record values at multiple sites during the
short term period.
King
LONG TERM /Sunday through Friday/...
No significant changes made to the extended forecast. Temperatures
still expected to remain well above seasonal norms, but models are
showing some isold/sct pops next week. Still looking for the upper
level ridge to build into the region Saturday night into Sunday and
dominate the weather pattern through the middle to end of next
week. High pressure will also be the dominant weather feature at the
surface through the period. Models are progging a weak backdoor
front to approach the NE portions of the state by Monday, but for
now, the front doesn't look to make it into the CWA. However, some
forcing along the weak boundary could produce some isold/sct shra in
the mtns on Monday. For the last few runs, the models have also been
showing some slight chances for pops in the prolonged easterly flow
for the middle of next week. The highest pops should be across the
higher terrain, with upslope lending some lift.
01
&&
CLIMATE...
Records for 09-27
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 94 1954 62 1949 70 1999 44 1940
1933 1996
1976
KATL 93 1954 62 1937 73 1911 44 1940
1879
KCSG 97 1904 65 1948 75 1998 48 1975
1956
KMCN 94 1986 65 1937 73 2005 45 1899
1970 1998
1958 1939
Records for 09-28
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1911 52 1957 72 1999 42 1947
KATL 93 1986 55 1957 74 1911 42 1967
KCSG 98 1904 64 1957 75 1998 48 1985
1942
KMCN 96 1986 60 1957 74 1999 45 1985
1906
Records for 09-29
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1933 55 1957 72 1904 42 1967
KATL 92 1941 56 1957 72 1904 39 1967
1904
KCSG 100 1904 61 1957 75 1925 42 1967
KMCN 95 1941 59 1957 73 1936 41 1967
1915
Records for 09-30
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 96 1933 60 1957 72 1904 36 1967
1911
KATL 91 1941 56 1920 74 1904 36 1967
1890 1884
KCSG 100 1904 63 1957 74 1944 38 1967
KMCN 95 1954 61 1957 72 1954 35 1967
1904 1953
1915
Records for 10-01
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1933 62 1947 69 1933 36 1924
KATL 89 1954 59 1920 73 1926 40 1924
1926
1911
KCSG 100 1904 67 1996 73 1977 43 1924
1920
KMCN 94 1954 64 1920 74 1911 39 1993
1967
Records for 10-02
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 94 1911 53 1958 70 1926 38 1924
KATL 89 1986 59 1958 72 1910 42 1895
1910
KCSG 97 1911 62 1958 73 1919 39 1920
1904
KMCN 94 1971 65 1958 72 2005 39 1984
1926
Records for 10-03
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 91 1986 56 1958 71 2007 38 1974
KATL 94 1911 57 1958 70 2007 40 1981
1986
1884
KCSG 96 1904 62 1958 72 1921 43 1974
KMCN 95 1911 60 1958 71 1937 39 2011
1927
Records for 10-04
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 96 1954 59 1957 71 1941 36 1987
KATL 91 2018 61 1957 71 1941 39 1987
1954 1899 1884 1974
1941
KCSG 98 1911 65 1975 73 2007 40 1974
1957 1937
KMCN 95 1954 61 1899 73 1911 36 1987
1974
&&
AVIATION...
00Z Update...
Showers/storms are expected to dissipate this evening.
Otherwise VFR conditions with potential for MVFR/IFR ceilings
late tonight/early morning for portions of the area along with
patchy fog. Any lower conditions will improve to VFR during
the day with potential for showers and storms favoring N GA.
Surfaced winds becoming light and variable then mainly SE
Saturday less than 10 kts.
//ATL Confidence...00Z Update...
Medium to high confidence for winds.
Low to Medium confidence for all other elements.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 91 68 93 / 20 20 10 10
Atlanta 72 92 71 93 / 20 30 20 5
Blairsville 64 84 63 87 / 20 40 30 20
Cartersville 71 93 69 94 / 20 30 20 5
Columbus 73 96 71 95 / 20 20 5 5
Gainesville 71 89 69 91 / 20 30 20 10
Macon 70 94 67 95 / 10 10 5 5
Rome 70 94 69 94 / 20 30 20 5
Peachtree City 70 93 68 94 / 20 30 10 5
Vidalia 71 94 68 94 / 5 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BDLHazardous weather outlook, Sep 27, 5:06 AM EDT, 16 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Fri Sep 27 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Fri Sep 27 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated showers and thunderstorms are possible across portions of north and central Georgia today. Severe weather is not anticipated, but the stronger storms will have the potential to produce occasional lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible over portions of north and central Georgia Saturday and much of next week. The main hazards from any thunderstorms will be gusty winds and occasional lightning strikes. A few strong storms are possible, mainly on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 27, 4:45 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Fri Sep 27 2019
GAZ105>108-272115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
445 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL
515 PM EDT...
At 445 PM EDT...a strong thunderstorm was near Pineview, or 13 miles
south of Hawkinsville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Tremont, Pleasant View, Pope City, Tippettville and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3218 8343 3197 8343 3197 8373 3224 8370
TIME...MOT...LOC 2045Z 135DEG 2KT 3211 8355
WIND...40MPHSpecial weather statement, Sep 27, 5:00 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Fri Sep 27 2019
GAZ086-098-272130-
Emanuel GA-Treutlen GA-
500 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL AND EASTERN
TREUTLEN COUNTIES UNTIL 530 PM EDT...
At 500 PM EDT...a strong thunderstorm was over Lexsy, or 10 miles
south of Swainsboro...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Stillmore, Oak Park, Nunez and Lexsy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3243 8219 3236 8225
3235 8225 3237 8243 3251 8242 3255 8211
TIME...MOT...LOC 2100Z 268DEG 14KT 3245 8230
WIND...40MPHSpecial weather statement, Sep 27, 5:51 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Fri Sep 27 2019
GAZ110-272215-
Telfair GA-
551 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
615 PM EDT...
At 551 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 12
miles north of Broxton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8300 3186 8300 3190 8286 3190 8273
3188 8273 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282 3182 8284 3178 8286
3178 8289 3179 8290 3178 8292 3179 8298
3178 8299
TIME...MOT...LOC 2151Z 175DEG 3KT 3181 8290
WIND...40MPHSpecial weather statement, Sep 27, 7:47 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Fri Sep 27 2019
GAZ110>112-280015-
Wheeler GA-Telfair GA-Montgomery GA-
747 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM EDT...
At 747 PM EDT...a strong thunderstorm was near Jordan, or 9 miles
north of Hazlehurst...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Mount Vernon, Lumber City, Glenwood, Uvalda, Scotland, Towns, Spring
Hill, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3208 8286 3221 8261 3197 8248 3196 8250
3196 8249 3195 8251 3196 8253 3196 8257
3193 8259 3194 8260 3193 8261 3192 8265
3192 8268 3191 8268 3189 8272
TIME...MOT...LOC 2347Z 152DEG 10KT 3199 8266
WIND...40MPHSpecial weather statement, Sep 27, 7:57 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Fri Sep 27 2019
GAZ005>007-280030-
Gilmer GA-Murray GA-Fannin GA-
757 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 830 PM EDT...
At 756 PM EDT...a strong thunderstorm was over Conasauga Lake, or 10
miles northeast of Chatsworth...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Ellijay, Eton, East Ellijay, Crandall, Sumac, Jones Mill,
Higdon, Gregory, Cohutta Wilderness, Conasauga Lake, Tennga, Cisco,
Mountaintown, Fort Mountain State Park and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8442 3468 8442 3477 8487 3479 8486
3480 8484 3481 8484 3481 8485 3486 8483
3487 8482 3488 8482 3499 8478
TIME...MOT...LOC 2356Z 196DEG 8KT 3488 8464
WIND...40MPHSpecial weather statement, Sep 27, 9:44 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Fri Sep 27 2019
GAZ002-011-012-019-280230-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
944 PM EDT Fri Sep 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
WALKER...SOUTHWESTERN GORDON AND FLOYD COUNTIES UNTIL 1030 PM EDT...
At 943 PM EDT...a strong thunderstorm was over Chattoogaville, or 10
miles south of Summerville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Cave Spring, Plainville, Shannon,
Lyerly, Menlo, Center Post, Pinson, Oostanaula, Subligna, Tidings,
Armuchee, Lake Marvin, Coosa, Cloudland, Berryton and Chattoogaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8551 3467 8549 3452 8488 3408 8532
3408 8537 3416 8544 3452 8551
TIME...MOT...LOC 0143Z 181DEG 13KT 3433 8542
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:44 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 46 min |
| Sep 27, 10:29 PM EDT | Special Weather Statement | FFC | Whitfield | 31 min |
| Sep 27, 11:04 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 26 min |
| Sep 28, 3:31 PM EDT | Special Weather Statement | FFC | Towns | 29 min |
| Sep 28, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Sep 28, 6:05 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Sep 28, 6:26 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Sep 28, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 28 min |
| Sep 28, 6:44 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Sep 28, 7:16 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Sep 28, 7:46 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.